It is currently Mon Aug 21, 2017 10:08 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Wed Dec 25, 2013 9:30 pm 
Offline
Average Poster
Average Poster

Joined: Wed Dec 25, 2013 9:00 pm
Posts: 4
I Have been on suboxone illegally for about 7 months now. i am Planning on biting the bullet in the next 2 months...: ( anyway. when i first started taking it i noticed especially when i smoked weed i twitched awfully and when the high would subside so would the twitching for the most part. Eventually i stopped feeling effects from the suboxone and they just made me feel normal and i stopped twitching for the most part. About 2 months ago i gradually started noticing something strange. I started getting twitches that would lunge me out of my bed right before i would doze off. This gradually started happening more and more often within the last couple months. Sometimes i will try to go to sleep and i literally will not be able to go to doze off. It is literally like torture i will be exhausted and every time i get that moment of oh my god this is so good i just fell into the dream world boom! it feels like someone grabs me by the hair and like slams my head against the wall and my head jolts from my pillow creating this like terrible blast of exhaustion. Most of the time when this happens i will fall asleep after about 5 times of this but sometimes it will not even let me go to sleep that night. It is terribly scary. This is where it even gets weirder. i have been having occasional nightmares that involve torture. I am in these scary places and people are stabbing me with things and electrocuting me and as a result i have these painful painful in dream twitches. Sometimes i will know it is a dream halfway through and try to get out but it is extremely hard to wake myself. I have experimented with many psychedelics in my day so the dreams i have are extremely vivid and intense. this condition has only been getting worse. I just laid down and tried to take a nap for an hour and i twitched about 15 times trying to doze off and it happens at the same time every time, right before i fall into an actual dreaming state which is very painful, mentally frustrating and exhausting. I have noticed that this got worse as my drinking habits got worse. i feel like the more often i dont drink before i sleep the more often this happens or if i wake up in the middle of the night or the morning and try to go back to sleep it is more likely to happen. I am TERRIBLY TERRIFIED once i quit drinking and suboxone it is going to persist. If someone has any advice or can relate please do im startn to freak out over this shit. Btw im taking like .5 mg 2ce a day.


Top
 Profile  
 
PostPosted: Wed Dec 25, 2013 11:39 pm 
Offline
Super Poster
Super Poster
User avatar

Joined: Mon Jan 31, 2011 5:36 am
Posts: 138
On reading your post, I'm no MD but my non professional opinion is that it could be related to the alcohol. Have you also used benzodiazepines in the past, such as Xanax,Valium etc? Alcohol and anti anxiety medications like those potentiate the neurotransmitter GABA. GABA is an ancronym for Gamma amino buratic acid. It could be your levels are low. Brain zaps are usually what people call them. How do you feel otherwise? Just my non professional opinion. If it were me I would advise seeing a dr to find out what is going on.

_________________
Opportunity may only knock once but temptation leans on the doorbell...


Snake


Top
 Profile  
 
PostPosted: Mon Feb 03, 2014 10:38 pm 
Offline
Average Poster
Average Poster

Joined: Tue Jan 28, 2014 12:27 am
Posts: 17
I have had very similar effects. Twitches in random body Parts that make me jump & look stupid. It happens when I get tired & going to sleep of course. Could be my leg, arm, and even the whole body at once. It startles me because it comes from out of nowhere. I have also been having night terrors. Very scary to where my husband wakes me up because I'm screaming to the top of my lungs. Torture is usually involved as well. Very very vivid & can even feel pain. None of this happened pre suboxone and mine is not related to alcohol or other drugs. I haven't seen any forums about this, but I am brand new so I may just not know where to look. Would love some input.


Top
 Profile  
 
Our Sponsors
PostPosted: Tue Feb 04, 2014 1:24 am 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1544
The two cases have some things in common, but I don't think either are necessarily related to buprenorphine. The reason I say that is because people who do not take buprenorphine develop similar symptoms-- and at least in the first case, there are plenty of other things to blame. I agree that alcohol (and pot) are likely playing a role. 'Normally' (if there is such a thing) people learn to modulate their level of activation to some extent, without using substances. People learn, for example, to go to bed, calm themselves down, and fall asleep. The person in the first post seems to be disconnected from that mechanism-- as if when he tries to calm down, his system is still activated, giving him a hair-trigger to react to sounds or thoughts that come along. The idea is supported by the fact that it happens more, when he drinks less...... I.e. when the brain is not as inhibited by chemicals. I'm trying to put objective words on a subjective experience, and struggling a bit.... but I would recommend practicing things that truly relax a person, such as meditation or yoga. It may help also to get rid of any stimulation in the few hours before going to bed; no action movies or video games, but instead dim lights and softer music.

The symptoms are similar to the experience of people discontinuing benzos. Remember that alcohol (and barbiturates) have actions similar to benzodiazepines, so the discontinuation symptoms are also similar.

The one thing about the buprenorphine that appears problematic is the low dose that the person is taking. Most people don't feel 'stable' on only 1 mg of buprenorphine per day. If your blood level of buprenorphine is insufficient to keep the person above the ceiling effect, then there will be some degree of withdrawal between doses.

The problem, I suspect, will be that the symptoms will likely worsen as the depressants are discontinued. That is what makes benzos so hard to stop; the anxiety and muscle jerks that eventually develop, when a person becomes tolerant to benzos, get much worse (temporarily) when the meds are reduced and stopped. But the long-term solution is to stop CNS depressants-- particularly the alcohol. I realize that the entire country has a love affair with pot right now... but THC and other cannabinoids are just more chemicals, with a range of effects on the brain. Yes, they grow 'naturally'.... but so do poppies.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group